HomeAnswersDermatologydermaroller therapyCan dermaroller be used on extremely thin and dark skin?

Is dermaroller safe in extremely thin and dark skin?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At July 12, 2018
Reviewed AtJanuary 31, 2024

Patient's Query

Hello doctor,

I have applied steroid cream (Betnovate-C) and my skin has become extremely thin and dark now. A dermatologist recommended me to try dermaroller so I want to know is it safe? And will it work? Please explain in detail as nothing has worked for me.

Answered by Dr. Sushil Kakkar

Hello,

Welcome to icliniq.com.

Indiscriminate use of topical steroids can cause skin thinning (due to collagen degradation) amongst other side effects like acne, facial hair, etc. Most of these side effects resolve gradually over next few months after stopping the topical steroid cream. This recovery can be aided by certain creams as well as certain procedures like dermaroller that help in collagen regeneration. Dermaroller is safe. The extent of improvement would depend on the extent of initial skin damage and the number of sessions. Moreover, results are individualized.

Patient's Query

Thank you doctor,

Can you please suggest some cream regarding this?

Answered by Dr. Sushil Kakkar

Hi,

Welcome back to icliniq.com.

Use Retino A (Tretinoin) 0.025 % cream once every night. Use a sunscreen during the day.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sushil Kakkar
Dr. Sushil Kakkar

Dermatology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy